MAUDE Adverse Event Report: ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V PORTEX TRACHEAL TUBE CLEAR MURPHEY EYESOFT SEAL; TUBE, TRACHEAL (W/WO CONNECTOR)

ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V PORTEX TRACHEAL TUBE CLEAR MURPHEY EYESOFT SEAL; TUBE, TRACHEAL (W/WO CONNECTOR)
Catalog Number 100/199/070
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.
 
Event or Problem Description
It was reported that the device was leaking.The cuff was checked before anesthesia and was then tight.On one occasion, a leak occurred approximately 2 hours into the operation and the other just before awakening.As the operation was complete, the patient's tidal volumes became smaller and smaller and within a few minutes they were extremely small and the ventilator alarmed for apnea.Manual ventilation was used but the patient was breathing from mouth.The cuff pressure was then less than 10.The cuff pressure was increased to 30 and within a few minutes dropped back to 10.The patient's saturation never fell below 97.Upon inspection of the tube, the leakage was identified at the point where the cuff is welded or glued to the tube.During a later inspection, the cuff was tight.There was patient involvement, but no injury.
 
Additional Manufacturer Narrative
D9 - date returned to mfg: 2/17/2026.H3 and h6 codes - updated one used device was returned for investigation.The device was visually inspected and there were no damages or anomalies observed.One (1) customer photo and one (1) video were returned showing cuff leakage at the proximal weld.During the functional testing, the trach tube cuff was inflated with air using the returned syringe.The trach tube was then submerged underwater to facilitate leak detection.The leak originated from the trach tube cuff weld (proximal).The complaint of leakage can be confirmed.The probable cause is due to a cuff welding error during manufacturing.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.

Brand Name
PORTEX TRACHEAL TUBE CLEAR MURPHEY EYESOFT SEAL
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key24401130
Report Number3012307300-2026-01532
Device Sequence Number10113787
Product Code BTR
UDI-Device Identifier55019315022324
UDI-Public(01)55019315022324(17)300121(10)6084220
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number100/199/070
Device Lot Number6084220
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by Manufacturer03/31/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown